Post Reply FAQ Members Login

Labetalol dosage

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!

Labetalol dosage

Postby hillary8l8 » Sat Jun 09, 2012 11:26 am

by hillary8l8 (146 Posts), Sat Jun 09, 2012 11:26 am

Hey Everyone,
I had my daughter at 37 weeks in 2010 due to PIH. I am currently 28 weeks pregnant with my son, and have been on BP meds since about 20 weeks. I started at 100 mg Labetalol once a day, was raised to 100 mg twice a day not long after that, and just last week my dose was raised to 200 mg twice a day. With taking 200 mg twice a day, I find that it drops my BP for about 4 hours and makes me feel cruddy, and then my pressures go right back up for the rest of the day. I called my OB's office yesterday, but they were gone for the weekend. I just wondered if anyone had ever been advised to stretch their doses out through the day. Maybe take 100 mg in the morning, and then 100 mg in the afternoon?
Miscarriage at 8 weeks- 5/09
Abby born 37 weeks 4 days on 3/25/10 due to PIH and IUGR- 5 lbs 0.5 oz
Chemical Pregnancy lost at 5.5 weeks- 3/11
Pregnant again due Sept. 3 (now chronic hypertensive and on Labetalol)
hillary8l8
Registered User
 
Posts: 146
Joined: Thu Jan 28, 2010 11:40 am

Re: Labetalol dosage

Postby cndmommy » Sat Jun 09, 2012 12:05 am

by cndmommy (4 Posts), Sat Jun 09, 2012 12:05 am

I started taking Labetalol 200 mg 2x a day every 12 hours last week when I was in the hospital for 3 days due to really high BP and protein in my urine. My BP was doing well and then last Tuesday my OB increased the dosage to 200 mg 3x a day every 8 hours because my BP was rising again. My BP does the same thing as yours... stays low (for me) at around 130s/ 80s then I start feeling dizzy, spots, etc. and my BP is back up to 140s-160s/ 90s-100 again. I'm not sure about dosages and what the best is for you, sounds like your OB might be the best person to ask. Sorry you're feeling so cruddy though! :(
Mommy (32), married
Boy (Nov. 2006) Born @ 40 weeks, 7 lbs 11 oz, had GD but no hypertension issues
Boy (Feb. 2009) Born @ 34 weeks, 3 lbs 13 oz, HELLP syndrome and IUGR, emg c/s
Boy (June 2012) Born @ 36 weeks, 4 lbs 6 oz, Pre. and IUGR, VBAC
cndmommy
Registered User
 
Posts: 4
Joined: Sat Jun 09, 2012 04:51 pm

Re: Labetalol dosage

Postby MomTimesThree » Sat Jun 09, 2012 05:12 pm

by MomTimesThree (570 Posts), Sat Jun 09, 2012 05:12 pm

I also had the same conversation with our doctor, we had that drop in the mid morning that made me feel so junk. After maybe a week however I stopped having that drop, though we still trend higher and higher as the day goes along. For now, we are going to keep at the twice a day, but our MFM did mention that we could always stretch it out to 3x day changing our dosage. It's a great question for your doc... I know that dip feels awful.
2008-Our Baby Girl, PTL born too early at 30w6d, Fought so hard... Forever Loved & Missed
2010- Lil' Bro, Pre-E at 29 weeks... Induced at 36w6d, Born 37w
2012- Lil' Sis, Super-imposed pre-e at 25 weeks, PTL & GD at 35 weeks, Evicted 36w
MomTimesThree
Forum Moderator
 
Posts: 570
Joined: Sat Feb 11, 2012 08:54 pm


Return to Ask the Experienced

Who is online

Users browsing this forum: mamc2003 and 4 guests